Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash and fever, on atripla + septrin
Aug 9, 2010

Hi,

I have recently been diagnosed hiv+, as a late presenter. My CD4 is 170, VL 170000. I immediately started taking Sustiva + Truvada + Septrin as advised by my specialist. I have been taking the meds for 2 weeks now without any problems.

Yesterday I woke up with non itchy, red, pinpoint rash all over my chest, shoulders, arms and thighs, with mild fever. Today I still have the rash and developed a worse fever as well. Breathing is fine, and generally I feel ok. I went to a doctor who advised me to stop taking septrin, in the short term. I did not take my septrin dose yesterday but the symptoms have not improved.

Any ideas?

Response from Dr. Henry

The rash you described is commonly due to the Septra or the efavirenz (Sustiva) which is why many clinicians generally avoid starting those meds at the same time. Efavirenz rash often takes 1-2 weeks to clear (same is try for the sulfa rash) so I am not surprised that rash is still there. Stopping the Septra and carefully observing is reasonable in many situations such as yours. KH



Previous
Problems Financially
Next
Atripla and a couple of other things....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement